| Catalog Number |
RED72KIT |
| Medical Device Problem Codes |
Fracture (1260); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/29/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system red 72 reperfusion catheter (red72) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician completed one pass using the red72.After completion of the first pass, the physician experienced resistance while removing the red72.Upon removal of the red72, the physician noticed that the red72 was fractured on the distal end.The fractured portion of the red72 was within the neuron max.The neuron max containing the fractured portion of the red72 was removed from the patient.The procedure was completed using a new red72 and the same neuron max.There was no report of an adverse effect to the patient.